MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48422
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombus (2101); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: coda-2-10.0-35-120-32, tffb-30-82-zt lot unknown, zsle-20-90-zt lot 9353764, and zsle-20-90-zt lot 8945433.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported the physician was concerned that the (b)(6) female patient was not producing sufficient urine after graft implant.When the procedure was completed there were no endoleaks, the renal arteries were not covered by the implanted graft, and all vessels were filling appropriately.Follow up with the customer revealed that both renal arteries had thrombosed sometime after the procedure and the physician went back that night to stent the renal arteries.The patient had previously received blood transfusions for gi tract bleeds.They are on dialysis and still has a breathing tube.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation - evaluation.A review of documentation including complaint history, device history record, instructions for use (ifu), manufacturing instructions (mi), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The complaint was able to be confirmed based on customer testimony.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A search of lot 9605787 showed no other non-conforming events that could contribute to this failure mode.It should be noted that there were no other reported complaints for this lot number.There is no evidence to suggest that the product was not made to specifications.Cook has concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be traced to the device.A definitive investigation conclusion has been attributed to patient condition (i.E.Comorbidities, pre-existing calcification and/or thrombus, and renal disease).Appropriate measures have been taken to address this failure mode.According to qera 743 rev 1, for a maximum risk priority number (rpn) of 40, additional risk mitigation activities are not recommended at this time.Cook will continue to monitor for similar complaints.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8596492
Report Number1820334-2019-01086
Device Sequence Number16689423
Product Code MIH
UDI-Device Identifier10827002484228
UDI-Public(01)10827002484228(17)210328(10)9605787
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Model NumberG48422
Device Catalogue NumberTFFB-30-82-ZT
Device Lot Number9605787
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR